SEROTONIN SYNDROME MNEMONICS

Serotonin syndrome is a potentially life-threatening syndrome that is precipitated by the use of serotonergic drugs and overactivation of both the peripheral and central postsynaptic 5HT-1A and, most notably, 5HT-2A receptors.

Serotonin syndrome consists of a combination of mental status changes, neuromuscular hyperactivity, and autonomic hyperactivity.

Serotonin syndrome can occur via the therapeutic use of serotonergic drugs alone, an intentional overdose of serotonergic drugs, or classically, as a result of a complex drug interaction between two serotonergic drugs that work by different mechanisms.

Remember the clinical features and symptoms of Serotonin syndrome using the mnemonic “HARMFUL”

Hyperthermia

Anticognitive – delirium, confusion, agitation
Reflexes – hyperreflexia
Myoclonus –  jerking, twitching
Fast heart rate – tachycardia
Unconsciousness – coma
Loss of GI control – nausea, diarrhea

Source 

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3865832/

Hope you found that article useful. We are glad you liked it! 🙂

If we missed any points, please let us know in the comments below! We are continuously striving to improve our notes and articles, and will update our posts based on your valuable feedback.

You may also like these similar articles. Also, check out our extensive collection of medical mnemonics.

Difference Between Articles

Also, read these articles


Leave a Comment

Your email address will not be published.